Discussions that mention methotrexate

Arthritis board


Hi I'm writing looking for information to help my mom. She has psoriatic arthritis and has been taking shots of methotrexate for a year now. She takes 1mL. She is having the side effect of a stomach ache and nausiousness. She tried reducing the amout of methotrexate and that helped with the side effects but then she had pain from the arthritis. She is now taking the shot every 8 days instead of once a week to see if that would help but it doesn't seem to be. Her DR gave her something to help with the nausea but it makes her dizzy!
Have any of you experienced this? What did you do? Any tips or suggestions? Thanks
Hi Jen

I have psoriatic arthritis, I am 50, and have had it for 5 years. I took methotrexate for 6 months when first diagnosed, it made me sick, my hair fell out, and my liver count rose from 26 to 150 and I was admitted to hospital because of my liver. I was immediately taken off it, and advised not to take it again. I have tried all other dmards, and currently take leflunomide, alongside Arcoxia - anti inflammatory, and steroids. I am feeling ok, but very puffy all the time, my pain is better and so far my liver and other blood tests results are fine. If your mum is finding methotrexate is making her poorly, it may be an idea to reconsider what to take, she needs to talk to her doctor again. I wish you all the very best, and hope your mum feels better soon.

Regards Ronnie